Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune rash
Apr 29, 2005

Switched from Sustiva to Viramune 2 weeks ago. Just broke out in a rash tonight. How long will it last and what should I do for it?

Thanks.

Response from Dr. Conway

If the rash is over less than half your body, does not involve blisters or peeling of your skin and if you do not have a fever or fell otherwise unwell from it, you can continue on nevirapine for the time being. If not, you need to stop the nevirapine (and all your other medications) right away.

If you continue on nevirapine and are at 200 mg/day, do not increase the dose until your rash goes away. If you are already on 400 mg/day (as is often the case when people are switching from efavirenz to nevirapine), stay at that dose. You can take anithistamines and other things to help relieve the symptoms of the rash. Oral prednisone has been shown NOT to help in this case. The rash should start going away within the week. If it does not, all of this needs to be reconsidered and nevirapine may not be the drug for you.

Thankfully, there are often other choices that will keep therapy simple.



Previous
bloating and larger stomach
Next
sustiva/truvada and numbness in arms?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement